What are the side effects of vitamin D supplement?
although you haven't made that clear I suppose it's 15.6 ng/mL. This is a very low level suggesting vitamin deficiency. 5000 IU per day is OK and should be considered safe. Since your body is missing vitamin D, no side effects are expected. Hypercalcemia is a potential side effect. One fairly easy to recognize side effect of hypercalcemia is increased urine production (just in case you notice it). Sun exposure is recommended particularly when the sunlight is stronger (between 10am and 3pm) for minutes to half an hour. Remember to use sunscreen for the face and only expose your arms and legs.
I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.
5000 is OK...
Do not fear of any heart attack or anything. Remember that you have a seriously low level of vitamin D, so you need supplementation! 5000 is OK. Some doctors prescribe even 50,000 IU per week (which corresponds to approximately 7,000 IU per day). You've got to check the levels again in 6-8 weeks. Your serum calcium is perfectly fine (provided that the albumin level was normal) and you shouldn't worry about it.
vein blood samples are more accurate
The albumin is within normal limits. The blood sugar levels depend on whether you've eaten or are fasting. Fasting values should not exceed 100mg/dL. When you're experiencing a panic attack your hormones overwhelm your body and may cause a higher than normal blood sugar. Measurements in a lab are more credible than self measurements. Your values do not indicate diabetes. 180 is a little too high but the hormonal imbalance may justify it.
If you'd like to be more certain about diabetes you can do an oral glucose tolerance test, which is very simple and easy to do. The choice of supplements is irrelevant.
How long should I take this 5000 IU of vitimin D
6-8 weeks and perhaps a lower dose afterwards
Yes... diabetes does not have anything to do with the supplementation. The morning cortisol is a better test to check for increased cortisol levels. An even better test is the dexamethasone suppression test. A dose of dexamethasone is administered and the next morning cortisol levels are taken. If cortisol is high despite the dexamethasone dose then you body produces too much cortisol inappropriately. Otherwise the negative-feedback mechanism of cortisol regulation works OK...
As I've already told you, you should take the supplements for at least 6-8 weeks and check the vitamin levels afterwards. You may need a lower maintenance dose after you finish the 6-8 weeks course.
does not sound like coronary artery disease...
Coronary artery disease does not usually present this way. Besides that, you're too young for it! Unless you've got a serious elevation in blood lipids (a genetic one) and a serious family history of early onset heart disease, you've got nothing to worry about. Your attacks sound like the typical panic attacks. I'm sure that your doctors have checked your heart because arrhythmias could present this way. If you've done cardiological check-up then you just have to focus on the panic attacks only.
no need for more tests...
An echocardiogram and ECG may detect damage already done to your heart, which they didn't, so there's no problem with your heart. If you don't smoke and you don't have high cholesterol or diabetes, you don't have anything to worry about. Your father was not the average 45 years old man, who had a heart attack. Cocaine probably killed him.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Vitamin d supplements side effects
- What are the side effects of animi-3 with vitamin d?
- What are the side effects of liquid vitamin d-3?
- Vitamin d side effects
- What are the side effects of vitamin d infusions
- Side effect of vitamin d3 supplement
- What are the side effects of vitamin d3?
- Vitamin d ergocalciferol side effects
- Vitamin d side effects blackouts
- Side effects of taking vitamin d supplements